×

Godunov-type numerical scheme for the shallow water equations with horizontal temperature gradient. (English) Zbl 1434.76082

Summary: We present a Godunov-type scheme for the shallow water equations with horizontal temperature gradient and variable topography. First, the exact solutions of the Riemann problem in a computational form are given, where algorithms for computing these solutions are described. Second, a Godunov-type scheme is constructed relying on exact solutions of the local Riemann problems. Computing algorithms for the scheme are given. The scheme is shown to be well-balanced and preserve the positivity of the water height. Numerical tests show that the scheme is convergent with a good accuracy, even for the resonant phenomenon, where the exact solutions contain several distinct waves propagating with the same shock speed. Furthermore, the scheme also provides us with good results for the solution of the wave interaction problem.

MSC:

76M12 Finite volume methods applied to problems in fluid mechanics
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
35L65 Hyperbolic conservation laws
65M08 Finite volume methods for initial value and initial-boundary value problems involving PDEs
76B15 Water waves, gravity waves; dispersion and scattering, nonlinear interaction
PDF BibTeX XML Cite
Full Text: DOI Euclid

References:

[1] A. Ambroso, C. Chalons, F. Coquel and T. Galié, Relaxation and numerical approximation of a two-fluid two-pressure diphasic model, M2AN Math. Model. Numer. Anal. 43 (2009), no. 6, 1063-1097. · Zbl 1422.76178
[2] A. Ambroso, C. Chalons and P.-A. Raviart, A Godunov-type method for the seven-equation model of compressible two-phase flow, Comput. & Fluids 54 (2012), 67-91. · Zbl 1291.76212
[3] E. Audusse, F. Bouchut, M.-O. Bristeau, R. Klein and B. Perthame, A fast and stable well-balanced scheme with hydrostatic reconstruction for shallow water flows, SIAM J. Sci. Comput. 25 (2004), no. 6, 2050-2065. · Zbl 1133.65308
[4] M. Baudin, F. Coquel and Q.-H. Tran, A semi-implicit relaxation scheme for modeling two-phase flow in a pipeline, SIAM J. Sci. Comput. 27 (2005), no. 3, 914-936. · Zbl 1130.76384
[5] R. Botchorishvili, B. Perthame and A. Vasseur, Equilibrium schemes for scalar conservation laws with stiff sources, Math. Comp. 72 (2003), no. 241, 131-157. · Zbl 1017.65070
[6] R. Botchorishvili and O. Pironneau, Finite volume schemes with equilibrium type discretization of source terms for scalar conservation laws, J. Comput. Phys. 187 (2003), no. 2, 391-427. · Zbl 1022.65099
[7] A. Chertock, A. Kurganov and Y. Liu, Central-upwind schemes for the system of shallow water equations with horizontal temperature gradients, Numer. Math. 127 (2014), no. 4, 595-639. · Zbl 1342.76081
[8] A. Chinnayya, A.-Y. LeRoux and N. Seguin, A well-balanced numerical scheme for the approximation of the shallow-water equations with topography: the resonance phenomenon, Int. J. Finite 1 (2004), no. 1, 33 pp.
[9] F. Coquel, J.-M. Hérard, K. Saleh and N. Seguin, Two properties of two-velocity two-pressure models for two-phase flows, Commun. Math. Sci. 12 (2014), no. 3, 593-600. · Zbl 1303.35069
[10] D. H, Cuong and M. D. Thanh, A Godunov-type scheme for the isentropic model of a fluid flow in a nozzle with variable cross-section, Appl. Math. Comput. 256 (2015), 602-629. · Zbl 1338.76084
[11] G. Dal Maso, P. G. Lefloch and F. Murat, Definition and weak stability of nonconservative products, J. Math. Pures Appl. (9) 74 (1995), no. 6, 483-548. · Zbl 0853.35068
[12] J. M. Gallardo, C. Parés and M. Castro, On a well-balanced high-order finite volume scheme for shallow water equations with topography and dry areas, J. Comput. Phys. 227 (2007), no. 1, 574-601. · Zbl 1126.76036
[13] T. Gallouët, J.-M. Hérard and N. Seguin, Some approximate Godunov schemes to compute shallow-water equations with topography, Comput. & Fluids 32 (2003), no. 4, 479-513. · Zbl 1084.76540
[14] J. M. Greenberg and A. Y. Leroux, A well-balanced scheme for the numerical processing of source terms in hyperbolic equations, SIAM J. Numer. Anal. 33 (1996), no. 1, 1-16. · Zbl 0876.65064
[15] X. Han and G. Li, Well-balanced finite difference WENO schemes for the Ripa model, Comput. & Fluids 134-135 (2016), 1-10. · Zbl 1390.76569
[16] T. Y. Hou and P. G. LeFloch, Why nonconservative schemes converge to wrong solutions: error analysis, Math. Comp. 62 (1994), no. 206, 497-530. · Zbl 0809.65102
[17] E. Isaacson and B. Temple, Convergence of the \(2 \times 2\) Godunov method for a general resonant nonlinear balance law, SIAM J. Appl. Math. 55 (1995), no. 3, 625-640. · Zbl 0838.35075
[18] D. Kröner and M. D. Thanh, Numerical solutions to compressible flows in a nozzle with variable cross-section, SIAM J. Numer. Anal. 43 (2005), no. 2, 796-824. · Zbl 1093.35050
[19] P. G. LeFloch and M. D. Thanh, A Godunov-type method for the shallow water equations with discontinuous topography in the resonant regime, J. Comput. Phys. 230 (2011), no. 20, 7631-7660. · Zbl 1453.35150
[20] G. Li, V. Caleffi and Z. Qi, A well-balanced finite difference WENO scheme for shallow water flow model, Appl. Math. Comput. 265 (2015), 1-16. · Zbl 1410.76296
[21] G. Li, L. Song and J. Gao, High order well-balanced discontinuous Galerkin methods based on hydrostatic reconstruction for shallow water equations, J. Comput. Appl. Math. 340 (2018), 546-560. · Zbl 1432.76163
[22] S. Qian, F. Shao and G. Li, High order well-balanced discontinuous Galerkin methods for shallow water flow under temperature fields, Comput. Appl. Math. 37 (2018), no. 5, 5775-5794. · Zbl 1413.65373
[23] P. Ripa, Conservation laws for primitive equations models with inhomogeneous layers, Geophys. Astrophys. Fluid Dynam. 70 (1993), no. 1-4, 85-111.
[24] —-, On improving a one-layer ocean model with thermodynamics, J. Fluid Mech. 303 (1995), 169-201. · Zbl 0856.76008
[25] G. Rosatti and L. Begnudelli, The Riemann problem for the one-dimensional, free-surface shallow water equations with a bed step: theoretical analysis and numerical simulations, J. Comput. Phys. 229 (2010), no. 3, 760-787. · Zbl 1253.76014
[26] C. Sánchez-Linares, T. Morales de Luna and M. J. Castro Diaz, A HLLC scheme for Ripa model, Appl. Math. Comput. 72 (2016), 369-384. · Zbl 1410.76261
[27] R. Saurel and R. Abgrall, A multiphase Godunov method for compressible multifluid and multiphase flows, J. Comput. Phys. 150 (1999), no. 2, 425-467. · Zbl 0937.76053
[28] B. Tian, E. F. Toro and C. E. Castro, A path-conservative method for a five-equation model of two-phase flow with an HLLC-type Riemann solver, Comput. & Fluids 46 (2011), 122-132. · Zbl 1433.76166
[29] M. D. Thanh, The Riemann problem for a nonisentropic fluid in a nozzle with discontinuous cross-sectional area, SIAM J. Appl. Math. 69 (2009), no. 6, 1501-1519. · Zbl 1181.35146
[30] —-, A phase decomposition approach and the Riemann problem for a model of two-phase flows, J. Math. Anal. Appl. 418 (2014), no. 2, 569-594. · Zbl 1332.35206
[31] —-, The Riemann problem for the shallow water equations with horizontal temperature gradients, Appl. Math. Comput. 325 (2018), 159-178. · Zbl 1428.35216
[32] M. D. Thanh and N. X. Thanh, Well-balanced numerical schemes for shallow water equations with horizontal temperature gradient, Accepted in Bull. Malays. Math. Sci. Soc. (2018). · Zbl 1434.76081
[33] R. Touma and C. Klingenberg, Well-balanced central finite volume methods for the Ripa system, Appl. Num. Math. 97 (2015), 42-68. · Zbl 1329.76217
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.